Dieting with Obstacles - Psychotic Meds and Weight Loss




View Full Version : Psychotic Meds and Weight Loss


Terra1984
02-21-2014, 10:34 AM
I know I've lost 8 pounds already while still taking my meds but Im wondering if I ever will get to my BIG goal while still taking meds. If anyone could answer this question, That would be great, Thanks.


goal4agirl
02-21-2014, 01:00 PM
Hey Terra, congrats on the weight loss. I don't know what medication your on, but I would still like to believe yes you can lose weight on these.
You might want to do a little research on the med you take to find out if weight gain is one of the side effects of this pill. If it is don't fret there are still way's around that.
My husband is bipolar and is on a large cocktail of meds and I have noticed a big increase in his appetite. He is a slim guy though and very active on his job- so no big weight gain there.
I am on high doses of prednisone right now (Crohns disease) and even though I feel like I am starving all the time, I'm fighting it. I have gained huge amounts of weight in the past from the med. But I refuse to gain my loss back or turn back now. So I am keeping on my meal plan and working out at the gym at a pace I can handle. I have still been consistanly losing weight.
One other thing I did was I googled forums that catered to my specific medication and I read all kinds of advice and experience from people that have learned how to take these meds and still lose or maintain their weight. I just believe if you continue doing what you are doing you will still have weight loss.

Terra1984
02-21-2014, 02:01 PM
Thanks for replying back to my message. The only med Im taking that causes weight gain is InVega, I'll take your advice and find forums that deal with Anti
Psychotic Meds like InVega. I should of put the word Anti in the subject area too but I cant change it now, I tried. Anyway thanks again


projectjudi
03-12-2014, 06:50 AM
Most anti psychotic meds are known for weight gain. I was on seraquill (spelling?)for awhile and gained a lot.

Terra1984
10-01-2014, 10:21 AM
Well since I started this thread, I've lost 24 pounds so I guess I answered my own question, You can lose weight on psychiatric Med's, I like that word better then Psychotic meds LOL.